Alabama, 2005

Tropical Storm in Alabama, August 29 to 30, 2005

August 29 to 30, 2005 · NWS BMX · 39 events in 39 counties and zones

Hurricane Katrina made landfall along the Gulf Coast early Monday morning August 29, 2005 as a large category four hurricane. Sustained winds were around 145 mph in southeast Louisiana.

Where it happened

Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
8
Property damage
$35 million
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Hurricane Katrina made landfall along the Gulf Coast early Monday morning August 29, 2005 as a large category four hurricane. Sustained winds were around 145 mph in southeast Louisiana. Katrina continued northward affecting areas from New Orleans to Mobile. Devastating damage occurred along the Gulf Coast and New Orleans sustained major damage and flooding. Katrina weakened to a tropical storm by Monday evening August 29, 2005 northwest of Meridian. Katrina continued northward across eastern Mississippi overnight. Katrina produced local effects that were widespread across central Alabama. Thousands of trees and power lines were brought down, minor to major structural damage occurred and power outages were lengthy and widespread. Several locations remained without power for a week or longer. Six tornadoes occurred across central Alabama in association with Katrina, 4 F0's and two F1's. Storm total rain amounts ranged from one inch or less in the northeast to 5 to 6 inches in the northwest counties near the Mississippi state line. Only Tuscaloosa County reported flash flooding and only minor river flooding occurred on the upper Tombigbee River. Alabama Power reported that this was the worst event in their history for damage and power outages statewide. A few storm total rain amounts include Hamilton (4.82 inches), Addison (3.62 inches), Troy (2.18 inches) and Selma (2.00 inches). A few peak wind gusts reported include Cuba (80 mph), Fayette (75 mph), Vance (68 mph), Birmingham (60 mph) and Oakmulgee (49 mph). Many locations west of a line from Selma to Hamilton may have experienced wind gusts up to 80 mph. Two men were injured in Tuscaloosa County when a tree fell in front of their vehicle and then the vehicle slid under it. One person was slightly injured when a tree fell on their home in Pickens County. One man was injured when a tree fell on his car in Marengo County. In Hale County, two people were injured when a tree fell on their mobile home. One man was injured when a tree fell onto his home. One man was injured when he left his vehicle as trees fell around him and he was subsequently hit by another vehicle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 29, 2:44 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 29, 2:44 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CDT MON AUG 29 2005

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...

PLEASE LOOK AT HWOBMX...HLSBMX...FFABMX...NPWBMX...WCNBMX FOR
UPDATES OF ALL OF OUR CURRENT PRODUCTS. SORRY TO BE VERY
SHORT...BUT WE NEED THIS WORKSTATION TO ISSUE WARNINGS.

THANK YOU HUN FOR THE COORDINATION.

.LONG TERM (FRIDAY THROUGH MONDAY)...

DRY CONDITIONS WITH TEMPERATURES AROUND AVERAGE WILL PREVAIL
THROUGH THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     74  83  69  87 / 100 100  30  10
ANNISTON    74  83  69  90 / 100  90  30  10
BIRMINGHAM  74  83  69  90 / 100 100  30  10
TUSCALOOSA  75  86  69  93 / 100  70  20  10
CALERA      76  84  69  91 / 100  80  20  10
AUBURN      74  85  72  89 / 100  60  30  10
MONTGOMERY  75  86  72  93 / 100  60  20  10
TROY        76  87  71  90 / 100  60  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...INLAND TROPICAL STORM WARNING IN EFFECT FOR AREAS GENERALLY WEST
     OF INTERSTATE 65 FROM 8AM CDT MONDAY UNTIL 4PM CDT TUESDAY.
     WIND ADVISORY IN EFFECT FOR AREAS EAST OF INTERSTATE 65 FROM
     1PM CDT MONDAY UNTIL 4PM CDT TUESDAY.
     FLOOD WATCH IN EFFECT FOR ALL OF CENTRAL ALABAMA FROM MONDAY
     AFTERNOON UNTIL TUESDAY EVENING.
     TORNADO WATCH 755 AND 756 IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR OF
     CENTRAL ALABAMA.

&&

10/ARM
Hazardous weather outlook, Aug 29, 10:41 AM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 AM CDT MON AUG 29 2005

ALZ011>015-017>050-292200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1141 AM CDT MON AUG 29 2005

...INLAND TROPICAL STORM WARNING IN EFFECT WESTERN CENTRAL ALABAMA
THROUGH 10 AM TUESDAY...
...TORNADO WATCH UNTIL 7 PM TODAY FOR MUCH OF CENTRAL ALABAMA...
...FLASH FLOOD IN EFFECT 4 PM TODAY THROUGH 7 PM TUESDAY...
...WIND ADVISORY IN EFFECT FOR EASTERN CENTRAL ALABAMA FROM 1 PM
TODAY THROUGH 10 AM TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(TODAY AND TONIGHT).

WEATHER CONDITIONS WILL DETERIORATE TODAY AS DANGEROUS HURRICANE
KATRINA MOVES ACROSS EASTERN MISSISSIPPI THIS AFTERNOON AND TONIGHT.
THE DANGERS ASSOCIATED WITH LAND-FALLING HURRICANES INCLUDE
TORRENTIAL RAIN AND FLASH FLOODING...DAMAGING WIND GUSTS...
TORNADOES...AND SUBSEQUENT RIVER FLOODING.  WITH A PROJECTED PATH
OF KATRINA ACROSS EASTERN MISSISSIPPI...KEEPING MUCH OF CENTRAL
ALABAMA IN THE DANGEROUS EASTERN SIDE OF THE HURRICANE.

KATRINA WILL HAVE THE MOST IMPACT ON AREAS WEST OF INTERSTATE 65.
SUSTAINED WINDS OF 45 TO 55 MPH...WITH GUSTS TO 70 MPH WILL
SPREAD ACROSS THE SOUTHWEST COUNTIES THIS AFTERNOON...GENERALLY
WEST OF A TUSCALOOSA TO MONTGOMERY LINE.  THESE WIND SPEEDS WILL
CONTINUE THROUGH THE EVENING HOURS...AND THEN DIMINISH AFTER
MIDNIGHT.  EAST OF THIS LINE...SUSTAINED WINDS OF 25 TO 35 MPH ARE
EXPECTED THIS AFTERNOON...WITH GUSTS UP TO 40 MPH.  WIND SPEEDS WILL
THEN INCREASE THIS EVENING TO 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH.

THE MOST CRITICAL PERIOD FOR WIND AND HEAVY RAINFALL WILL BE FROM 4
PM THIS AFTERNOON UNTIL MIDNIGHT TONIGHT.  THERE WILL BE ISOLATED
TORNADOES IN THE FEEDER BANDS ASSOCIATED WITH KATRINA.  THESE
TYPE OF TORNADOES DEVELOP FAST AND MAY HAVE LITTLE OR NO WARNING.

THIS IS A VERY DANGEROUS STORM AND ACTION TO PROTECT YOUR LIFE AND
PROPERTY SHOULD ALREADY BE COMPLETED.

FOR MORE SPECIFIC DETAILS, PLEASE SEE INLAND TROPICAL STORM WATCH
(NPWBMX), HURRICANE LOCAL STATEMENT (HLSBMX) AND A PUBLIC WEATHER
STATEMENT (PNSBMX).

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY).

KATRINAS DIRECT IMPACT WILL CONTINUE THROUGH TUESDAY MORNING...
ALTHOUGH THE STRONG WINDS AND HEAVY RAINFALL WILL DIMINISH EARLY
IN THE MORNING. RIVER FLOODING WILL BE A CONCERN THROUGH MOST OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL...WILL BE NEEDED TODAY AND TONIGHT IN SUPPORT OF
HURRICANE KATRINA OPERATIONS.

In the hours before

Local storm report, Aug 29, 1:38 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
238 PM CDT MON AUG 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     8 SE DADEVILLE          32.75N 85.67W
08/29/2005                   TALLAPOOSA         AL   EMERGENCY MNGR

            TREES DOWN AND SOME STRUCTURAL DAMAGE IN REELTOWM.

&&

MROSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 tropical storm. Local standard time, as filed.

Tropical Storm, Sumter

When
August 29, 4:00 PM CST to August 30, 6:00 AM CST
Where
Sumter forecast zone
Property damage
$4.0 million
Reported by
EMERGENCY MANAGER
Coordinates
32.591, -88.199 (the zone’s center; the record gives no point)

Hundreds of trees and power lines were blown down across Sumter County during Katrina. Power outages were widespread and lasted up to a week. Numerous structures, homes and vehicles were damaged.

Tropical Storm, Autauga

When
August 29, 5:00 PM CST to August 30, 3:00 AM CST
Where
Autauga forecast zone
Property damage
$80,000
Reported by
EMERGENCY MANAGER
Coordinates
32.535, -86.643 (the zone’s center; the record gives no point)

Several trees and power lines were blown down countywide in association with Katrina.

Tropical Storm, Bibb

When
August 29, 5:00 PM CST to August 30, 3:00 AM CST
Where
Bibb forecast zone
Property damage
$210,000
Reported by
EMERGENCY MANAGER
Coordinates
32.999, -87.126 (the zone’s center; the record gives no point)

Several trees and power lines were blown down across Bibb County. Power outages were widespread. Several vehicles and homes were damaged by the fallen trees.

Tropical Storm, Chilton

When
August 29, 5:00 PM CST to August 30, 3:00 AM CST
Where
Chilton forecast zone
Property damage
$80,000
Reported by
EMERGENCY MANAGER
Coordinates
32.848, -86.719 (the zone’s center; the record gives no point)

Several trees and power lines were blown down across Chilton County. Several roadways were blown and temporarily closed due to the fallen trees. This damage was produced by Katrina.

Tropical Storm, Dallas

When
August 29, 5:00 PM CST to August 30, 3:00 AM CST
Where
Dallas forecast zone
Property damage
$240,000
Reported by
EMERGENCY MANAGER
Coordinates
32.326, -87.106 (the zone’s center; the record gives no point)

Numerous trees and power lines were knocked down as Katrina affected the area. Many of the fallen trees landed on structures and vehicles. Thousands of customers were without power.

Tropical Storm, Fayette

When
August 29, 5:00 PM CST to August 30, 6:00 AM CST
Where
Fayette forecast zone
Property damage
$500,000
Reported by
EMERGENCY MANAGER
Coordinates
33.721, -87.739 (the zone’s center; the record gives no point)

Numerous trees and power lines were snapped off or blown down as Katrina affected the area. Several homes and vehicles were damaged by the fallen trees.

Tropical Storm, Greene

When
August 29, 5:00 PM CST to August 30, 6:00 AM CST
Where
Greene forecast zone
Property damage
$1.8 million
Reported by
EMERGENCY MANAGER
Coordinates
32.853, -87.952 (the zone’s center; the record gives no point)

Extensive tree and power line damage occurred during Katrina. Numerous structures, homes and vehicles were damaged. Power outages were widespread and lengthy and affected the entire county. Many businesses suffered significant damage.

Tropical Storm, Hale

When
August 29, 5:00 PM CST to August 30, 6:00 AM CST
Where
Hale forecast zone
Injuries
4 direct, 0 indirect
Property damage
$1.8 million
Reported by
EMERGENCY MANAGER
Coordinates
32.763, -87.629 (the zone’s center; the record gives no point)

Hundreds of trees and power lines were blown down countywide. At least three quarters of the county was without power for an extended period of time. Numerous structures, homes and vehicles were damaged. Some of the damage was major. Four people across the county were injured during the storm. Two people were injured when a tree fell on their mobile home. One man was injured when a tree fell onto his home. One man was injured when he left his vehicle as trees fell around him and he was subsequently hit by another vehicle.

Tropical Storm, Jefferson

When
August 29, 5:00 PM CST to August 30, 3:00 AM CST
Where
Jefferson forecast zone
Property damage
$6.0 million
Reported by
EMERGENCY MANAGER
Coordinates
33.554, -86.896 (the zone’s center; the record gives no point)

Hundreds of trees and power lines were snapped off or blown down during Katrina. Numerous roadways were impassable due to the fallen trees. Many structures, homes and vehicles were damaged. At least 150,000 customers were without power for several hours.

Tropical Storm, Lamar

When
August 29, 5:00 PM CST to August 30, 6:00 AM CST
Where
Lamar forecast zone
Property damage
$1.8 million
Reported by
EMERGENCY MANAGER
Coordinates
33.779, -88.097 (the zone’s center; the record gives no point)

Extensive tree and power line damage occurred across Lamar County during Katrina. Power outages were widespread and lengthy. Several roadways were impassable due to fallen trees. Many structures, homes and vehicles were damaged.

Tropical Storm, Lowndes

When
August 29, 5:00 PM CST to August 30, 3:00 AM CST
Where
Lowndes forecast zone
Property damage
$110,000
Reported by
EMERGENCY MANAGER
Coordinates
32.155, -86.650 (the zone’s center; the record gives no point)

Numerous trees and power were blown down across Lowndes County. Power outages were widespread and lengthy.

Tropical Storm, Marengo

When
August 29, 5:00 PM CST to August 30, 5:00 AM CST
Where
Marengo forecast zone
Injuries
1 direct, 0 indirect
Property damage
$2.4 million
Reported by
EMERGENCY MANAGER
Coordinates
32.248, -87.789 (the zone’s center; the record gives no point)

Hundreds of trees and power lines were snapped off or blown down during Katrina. Numerous structures, homes and vehicles were damaged. One man was injured when a tree fell on his car. Power outages were widespread and lasted up to a week.

Tropical Storm, Montgomery

When
August 29, 5:00 PM CST to August 30, 3:00 AM CST
Where
Montgomery forecast zone
Property damage
$175,000
Reported by
EMERGENCY MANAGER
Coordinates
32.220, -86.208 (the zone’s center; the record gives no point)

Numerous trees and power lines were snapped off or blown down as Katrina affected the area. Power outages were widespread. Numerous structures, homes and vehicles were damaged.

Tropical Storm, Perry

When
August 29, 5:00 PM CST to August 30, 4:00 AM CST
Where
Perry forecast zone
Property damage
$1.0 million
Reported by
EMERGENCY MANAGER
Coordinates
32.639, -87.294 (the zone’s center; the record gives no point)

Numerous trees and power lines were blown down during Katrina. Power outages were widespread and in some cases lasted for a week. At least 2200 customers were without power. Several roadways were blocked by fallen trees and were impassable.

Tropical Storm, Shelby

When
August 29, 5:00 PM CST to August 30, 4:00 AM CST
Where
Shelby forecast zone
Property damage
$3.0 million
Reported by
EMERGENCY MANAGER
Coordinates
33.264, -86.661 (the zone’s center; the record gives no point)

Numerous trees and power lies were blown down across Shelby County during Katrina. Power outages were widespread. Many homes sustained roof damage.

Tropical Storm, Tuscaloosa

When
August 29, 5:00 PM CST to August 30, 6:00 AM CST
Where
Tuscaloosa forecast zone
Injuries
2 direct, 0 indirect
Property damage
$5.5 million
Reported by
EMERGENCY MANAGER
Coordinates
33.290, -87.525 (the zone’s center; the record gives no point)

Extensive and widespread tree and power line damage occurred across the county as Katrina affected the area. Numerous structures were damaged. A few fires were caused by downed power lines and trees. Many roadways were impassable due to fallen trees. Two men were injured when a tree fell in front of their vehicle and then slid under it.

Tropical Storm, Coosa

When
August 29, 6:00 PM CST to August 30, 3:00 AM CST
Where
Coosa forecast zone
Property damage
$60,000
Reported by
EMERGENCY MANAGER
Coordinates
32.936, -86.248 (the zone’s center; the record gives no point)

Several trees and power lines were blown down across Coosa County associated with Katrina. Many locations were without power.

Tropical Storm, Elmore

When
August 29, 6:00 PM CST to August 30, 3:00 AM CST
Where
Elmore forecast zone
Property damage
$35,000
Reported by
EMERGENCY MANAGER
Coordinates
32.597, -86.149 (the zone’s center; the record gives no point)

A few trees and power lines were brought down during Katrina.

Tropical Storm, Pickens

When
August 29, 6:00 PM CST to August 30, 5:00 AM CST
Where
Pickens forecast zone
Injuries
1 direct, 0 indirect
Property damage
$500,000
Reported by
EMERGENCY MANAGER
Coordinates
33.281, -88.089 (the zone’s center; the record gives no point)

Extensive tree and power line damage occurred as Katrina affected the area. Many roadways were impassable due to fallen trees. Power outages were widespread. Several structures were damaged. One grocery store had its roof torn off. One person was slightly injured when a tree fell on their home.

Tropical Storm, Talladega

When
August 29, 6:00 PM CST to August 30, 3:00 AM CST
Where
Talladega forecast zone
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
33.380, -86.166 (the zone’s center; the record gives no point)

Numerous trees and power lines were blown down countywide. Many of the fallen trees blocked roadways. At least 5000 customers were without power. At least one mobile home was significantly damaged.

Tropical Storm, Walker

When
August 29, 6:00 PM CST to August 30, 5:00 AM CST
Where
Walker forecast zone
Property damage
$800,000
Reported by
EMERGENCY MANAGER
Coordinates
33.803, -87.297 (the zone’s center; the record gives no point)

Numerous trees and power lines were knocked down during Katrina. At least half of the power customers in the county lost power for several hours.

Tropical Storm, Winston

When
August 29, 6:00 PM CST to August 30, 5:00 AM CST
Where
Winston forecast zone
Property damage
$1.0 million
Reported by
EMERGENCY MANAGER
Coordinates
34.149, -87.374 (the zone’s center; the record gives no point)

Numerous trees and power lines were blown down across Winston County as Katrina affected the area. Most of the major thoroughfares in the county were temporarily impassable due to fallen trees. Numerous structures were damaged. Power outages were widespread and lengthy.

Tropical Storm, Blount

When
August 29, 7:00 PM CST to August 30, 3:00 AM CST
Where
Blount forecast zone
Property damage
$60,000
Reported by
EMERGENCY MANAGER
Coordinates
33.981, -86.567 (the zone’s center; the record gives no point)

Several trees and power lines were blown down in the high winds produced by Katrina. Power outages were widespread.

Tropical Storm, Marion

When
August 29, 7:00 PM CST to August 30, 6:00 AM CST
Where
Marion forecast zone
Property damage
$3.0 million
Reported by
EMERGENCY MANAGER
Coordinates
34.137, -87.887 (the zone’s center; the record gives no point)

Numerous trees and powerlines were knocked down during Katrina. Numerous structures, homes and vehicles were damaged. Power outages were extensive.

Tropical Storm, Pike

When
August 29, 7:00 PM CST to August 30, 2:00 AM CST
Where
Pike forecast zone
Property damage
$35,000
Reported by
EMERGENCY MANAGER
Coordinates
31.803, -85.941 (the zone’s center; the record gives no point)

Several trees and power lines were knocked down as Katrina affected the area.

Tropical Storm, St. Clair

When
August 29, 7:00 PM CST to August 30, 3:00 AM CST
Where
St. Clair forecast zone
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
33.716, -86.315 (the zone’s center; the record gives no point)

Several trees and power lines were snapped off or blown down during Katrina. Many locations were without power for a time. At least 3000 customers were without power.

Tropical Storm, Clay

When
August 29, 11:00 PM CST to August 30, 3:00 AM CST
Where
Clay forecast zone
Property damage
$40,000
Reported by
EMERGENCY MANAGER
Coordinates
33.269, -85.861 (the zone’s center; the record gives no point)

Several trees and a few power lines were blown down countywide.

Tropical Storm, Barbour

When
August 29, 11:30 PM CST to August 30, 3:00 AM CST
Where
Barbour forecast zone
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
31.870, -85.393 (the zone’s center; the record gives no point)

Several trees and power lines were blown down throughout Barbour County. This was a result of Katrina.

Tropical Storm, Bullock

When
August 29, 11:30 PM CST to August 30, 3:00 AM CST
Where
Bullock forecast zone
Property damage
$40,000
Reported by
EMERGENCY MANAGER
Coordinates
32.100, -85.716 (the zone’s center; the record gives no point)

Several trees and power lines were knocked during Katrina.

Tropical Storm, Calhoun

When
August 29, 11:30 PM CST to August 30, 3:00 AM CST
Where
Calhoun forecast zone
Property damage
$40,000
Reported by
EMERGENCY MANAGER
Coordinates
33.771, -85.826 (the zone’s center; the record gives no point)

Several trees and power lines were blown down during the high winds of Katrina. At least a few homes sustained roof damage.

Tropical Storm, Chambers

When
August 29, 11:30 PM CST to August 30, 3:00 AM CST
Where
Chambers forecast zone
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
32.914, -85.392 (the zone’s center; the record gives no point)

A few trees and power lines were blown down countywide.

Tropical Storm, Cherokee

When
August 29, 11:30 PM CST to August 30, 3:00 AM CST
Where
Cherokee forecast zone
Property damage
$80,000
Reported by
EMERGENCY MANAGER
Coordinates
34.176, -85.604 (the zone’s center; the record gives no point)

Numerous trees were snapped off or blown down across Cherokee County during Katrina.

Tropical Storm, Cleburne

When
August 29, 11:30 PM CST to August 30, 3:00 AM CST
Where
Cleburne forecast zone
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
33.675, -85.519 (the zone’s center; the record gives no point)

A few trees and power lines were blown down countywide.

Tropical Storm, Etowah

When
August 29, 11:30 PM CST to August 30, 3:00 AM CST
Where
Etowah forecast zone
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
34.045, -86.035 (the zone’s center; the record gives no point)

Several trees and power lines were knocked down during Katrina. A few structures were damaged. At least 9000 customers were without power.

Tropical Storm, Lee

When
August 29, 11:30 PM CST to August 30, 3:00 AM CST
Where
Lee forecast zone
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
32.601, -85.356 (the zone’s center; the record gives no point)

A few trees and power lines were knocked down during Katrina.

Tropical Storm, Macon

When
August 29, 11:30 PM CST to August 30, 3:00 AM CST
Where
Macon forecast zone
Property damage
$65,000
Reported by
EMERGENCY MANAGER
Coordinates
32.386, -85.693 (the zone’s center; the record gives no point)

Several trees and power lines were blown down during Katrina. At least a few homes were damaged.

Tropical Storm, Randolph

When
August 29, 11:30 PM CST to August 30, 3:00 AM CST
Where
Randolph forecast zone
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
33.294, -85.459 (the zone’s center; the record gives no point)

A few trees and powerlines were blown down countywide.

Tropical Storm, Russell

When
August 29, 11:30 PM CST to August 30, 3:00 AM CST
Where
Russell forecast zone
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
32.288, -85.185 (the zone’s center; the record gives no point)

A few trees and power lines were knocked down during Katrina.

Tropical Storm, Tallapoosa

When
August 29, 11:30 PM CST to August 30, 3:00 AM CST
Where
Tallapoosa forecast zone
Property damage
$80,000
Reported by
EMERGENCY MANAGER
Coordinates
32.862, -85.797 (the zone’s center; the record gives no point)

Numerous trees and power lines were knocked down as Katrina affected the area.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, August 2005The 2005 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471407, 5471251, 5471253, 5471259, 5471263, 5471322, 5471323, 5471324, 5471325, 5471326, 5471328, 5471330, 5471332, 5471400, 5471405, 5471410, 5471262, 5471264, 5471401, 5471408, 5471411, 5471412, 5471254, 5471331, 5471402, 5471406, 5471260, 5471252, 5471255, 5471256, 5471257, 5471258, 5471261, 5471321, 5471327, 5471329, 5471403, 5471404, 5471409.